Quantcast

Living With Facial Pain

Levaquin Warning

#1

The antibiotic Levaquin carries a black box warning from the FDA that it should never be prescribed to anyone with peripheral nerve damage.

The warning actually went on back in August 2013 and required updates to the labeling to describe the potential for irreversible peripheral neuropathy caused by all drugs in the category of fluoroquinolones.

I bring this to your attention because of my personal experience several years ago. I was prescribed Levaquin for a massive respiratory infection that had me off work on medical leave for three weeks. This infection was followed by the worst ATN flare I have had to date, the flare lasted at least 8 months, maybe longer, and was the strongest one I had had since the original onset. I was so sick I didn’t read the medication info included with my prescription, so, in many ways it’s my own fault but then again I’d never heard of an antibiotic impacting nerves.

So, heads up, be careful with antibiotics.

0 Likes

#2

Time to sue the Dr. who prescribed the antibiotic and the pharmacist who filled the script. The system of checks and balances was not in place for you. Its not your fault, file suit. I am a medical professional with a PHD and I am saying this!!

0 Likes

#3

Levaquin has also been shown to cause tendon rupture, kidney infections, and even death. It is generally not recommended by the American Geriatric Association (see their BEERS list) for use in patients over the age of 65 unless a physician feels the need to treat pneumonia might warrant its use. Even in patients who do not already have neuropathy, Levaquin can cause nerve damage.

0 Likes